Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a pharmacy technician concerning her 14 year old female daughter with no previous medical history reported who in May 2007, was vaccinated with the first dose of GARDASIL and in July 2007 was vaccinated with the second dose of GARDASIL. There was no concomitant medication. The patient received the second dose of GARDASIL and about one week later she woke in the middle of the night. The patient''s lips and ears were swollen and her whole body was red. The patient then developed diarrhea and projectile vomiting followed by chills that caused her whole body to shake. The whole episode lasted for about one hour to one and one half hour. The patient has had 6 similar "bad" reactions, the worst was in January 2008. The patient has had numerous "moderate" reactions (at least 6 in 2008) which involved diarrhea, vomiting or nausea. The patient has also sought treatment for continual menstrual bleeding since September 2007 that was treated with hormones (birth control). The patient was hospitalized in September 2007 for dehydration. The patient experienced nausea and felt like she was going to pass out on 22-Sep-2008. She has also experienced breathing difficulty (EPI PEN) and was starting to be emotionally effected (wanted to be by herself). The patient never received the third dose of GARDASIL. Numerous blood tests and unspecified tests were performed (resulted were not provided). There was no product quality complaint. As of 29-SEP-2008; the patient was not recovered. Lips and ear swelling; whole body red, diarrhea, vomiting, chills, nausea, going to pass out, continual menstrual bleeding, breathing difficulty and emotionally affected were considered to be disabling by the pharmacy technician. Breathing difficulty requiring EPI-PEN was considered to be an other important medical event by the pharmacy technician. Additional information has been requested. 10/10/08 Reviewed ER records of 8/9-8/10/2007. FINAL DX: acute allergic reaction, vomiting & diarrhea Records reveal patient experienced diarrhea, lips swelling, vomiting, itching all over, flushed skin. 3rd episode of same s/s since 7/14/07. Admitted for 23 hour observation & tx w/IV benadryl, oral antihistamines & steroids. Responded well & d/c to home on continued antihistamines & tapering steroids as well as epi-pen. 11/03/08 Reviewed PCP medical records. FINAL DX: angioedema; pruritus Records reveal patient experienced good overall health on 5/25/07 sports physical & HPV #1. Received HPV #2 on 7/25/07. No lot numbers recorded. RTC 8/24/07 w/sore throat, nasal drainage; no other problems reported since hospitalization. Urticaria had resolved. Tx w/antibiotics & continued on sinulair & zyrtec. Referred to allergist 12/04/2007 s/p 4 additional episodes last being 9/24/07 of angioedema of lips & ears w/marked erythematous changes of skin. Had persistent feeling of being hot & pruritus of shoulders, back & jaw line. Developed anaphylaxis 1/8/08 after use of neosporin; tx w/epi & steroids. Recurred 2/08 w/vomiting & diarrhea as well. RTC5/6/08 w/sinusitis.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166